Alert archive / Indiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 90, NWS Indianapolis, IN

October 18, 2007Tippecanoe County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Oct 18, 2007, 9:10 PM EDT for Tippecanoe County, Indiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 18, 2007, 9:10 PM EDT (01:10 UTC)
Expired
Oct 18, 2007, 9:45 PM EDT
In force
35 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon

County Tippecanoe County, IN

The radar

The Indianapolis radar (KIND), 99 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 18, 4:23 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2007-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 38 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2007-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
38 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
2442 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 190110
SVRIND
INC157-190145-
/O.NEW.KIND.SV.W.0090.071019T0110Z-071019T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
910 PM EDT THU OCT 18 2007

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TIPPECANOE COUNTY IN WEST CENTRAL INDIANA...
  THIS INCLUDES THE CITY OF LAFAYETTE...

* UNTIL 945 PM EDT

* AT 905 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 8 MILES SOUTHWEST OF SHADELAND...OR ABOUT 15
  MILES SOUTHWEST OF LAFAYETTE...AND MOVING NORTHEAST AT 90 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAFAYETTE BY 915 PM EDT...
  BATTLE GROUND BY 920 PM EDT...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 166 AND 185.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 4058 8698 4058 8670 4034 8671 4022 8710
      4041 8710
TIME...MOT...LOC 0110Z 228DEG 80KT 4033 8696

$$
DRT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 6:45 PM EDT, 2 hours 25 minutes earlier.

Area forecast discussion, Oct 18, 6:45 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
645 PM EDT THU OCT 18 2007

.AVIATION...DISCUSSION FOR 00Z TAFS
RADAR MOSIACS SHOWING TSAR DEVELOPING ACRS SRN INDIANA AND EASTERN
IL. THESE STORMS SHOULD IMPACT THE TAF SITES DURG THE FIRST THREE
HRS OF THE TAF PD. HAVE USED TEMPO GROUPS FOR EXPECTED BRIEF LIEF
CONDITIONS ASSOCIATED WITH EACH OF THE STORMS. AS THE CD FRONT
REACHES INDIANA LATE TONIGHT THE TSRA THREAT WL END...LEADING TO A
RETURN TO VFR CONDITIONS AFTER 06Z.

GUSTY WINDS FROM THE SOUTH EXPECTED TO SHIFT TOP THE SW AFT 06Z WITH
FROPA.

NEGATIVE CU RULE ON THURS AS UPPER TROF  PUSHES THROUGH THE RGN.
TIME SECTIONS ALSO SHOW SATURATED LOWER LVLS. HENCE WL INCLUDE OVC
VFR CIGS NEAR THE EXPECTED CCL OF 3500 FT.

&&

.DISCUSSION...
WILL BE SHORT DUE TO IMMINENT WATCH BOX BUT FOCUS IS ON SEVERE THIS
EVENING.  SATELLITE SHOWS CLOUDS ENHANCING OVER ILLINOIS AND THIS IS
IN LINE WITH NAM AXIS OF CONVECTIVE ONSET SO WILL USE THIS MODEL AS
GUIDE FOR SEVERE TONIGHT BUT LEAN TO BLEND OF MODELS TO DAY3 AND HPC
GUIDANCE AND GFS THEREAFTER. SIGNIFICANT THUNDERSTORM DEVELOPMENT
STILL EXPECTED OVER ILLINOIS THIS AFTERNOON WHICH WILL PUSH INTO
INDIANA AS DISCRETE SUPERCELLS AND EVENTUAL SQUALL LINE THIS
EVENING. WIDESPREAD WIND DAMAGE AND ISOLATED TORNADOES ARE
EXPECTED.

CURRENT FCSTS APPEARED TO BE IN DECENT AGREEMENT WITH LATEST MODEL
RUNS SO EITHER NO ADJUSTMENT OR ONLY SLIGHT ADJUSTMENT MADE TO TEMPS
AND POPS THRU DAY 3. STILL DISAGREEMENT BETWEEN GFS AND EURO MODELS
REGARDING EVOLVING MAJOR TROUGH EARLY TO MID WEEK NEXT WEEK. GIVEN
UNCERTAINTY HAVE STAYED CLOSE TO ONGOING FCST AND LATEST HPC
ADJUSTMENTS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE

AVIATION...JP
PUBLIC...DT
Hazardous weather outlook, Oct 18, 5:00 PM EDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
500 PM EDT THU OCT 18 2007

INZ021-028>031-035>049-051>057-060>065-067>072-192100-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
500 PM EDT THU OCT 18 2007 /400 PM CDT THU OCT 18 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

SEVERE STORMS WILL FORM ACROSS CENTRAL INDIANA THROUGH THE
EVENING. THE MAIN THREATS FROM THESE STORMS WILL BE TORNADOES AND
DAMAGING STRAIGHT LINE WINDS. THE THREAT FOR SEVERE WEATHER WILL
END AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED THROUGH MIDNIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Local storm report, Oct 18, 8:47 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
847 PM EDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0846 PM     HAIL             JAMESTOWN               39.93N 86.63W
10/18/2007  E0.50 INCH       HENDRICKS          IN   AMATEUR RADIO

            K9RD0

&&

ETERRELL
Local storm report, Oct 18, 8:50 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
850 PM EDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 PM     HAIL             JAMESTOWN               39.93N 86.63W
10/18/2007  E1.00 INCH       HENDRICKS          IN   AMATEUR RADIO

&&

ETERRELL
Local storm report, Oct 18, 8:59 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
859 PM EDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 PM     HAIL             5 W LEBANON             40.05N 86.57W
10/18/2007  E0.75 INCH       BOONE              IN   AMATEUR RADIO

&&

ETERRELL
Local storm report, Oct 18, 9:03 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
903 PM EDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0901 PM     HAIL             4 WSW LEBANON           40.03N 86.54W
10/18/2007  E0.50 INCH       BOONE              IN   PUBLIC

&&

ETERRELL
Local storm report, Oct 18, 9:10 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
910 PM EDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0908 PM     HAIL             5 E FRANKFORT           40.28N 86.42W
10/18/2007  E0.75 INCH       CLINTON            IN   AMATEUR RADIO

            ON STATE ROAD 38

&&

ETERRELL
Special weather statement, Oct 18, 9:10 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
910 PM EDT THU OCT 18 2007

INZ021-028>031-035>040-043>048-051>056-060>064-067>071-190300-
BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-FOUNTAIN-GREENE-
HAMILTON-HANCOCK-HENDRICKS-HOWARD-JACKSON-JOHNSON-KNOX-LAWRENCE-
MADISON-MARION-MARTIN-MONROE-MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-
SHELBY-SULLIVAN-TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN-
910 PM EDT (810 PM CDT) THU OCT 18 2007

...TORNADO WATCH IN EFFECT UNTIL MIDNIGHT...
SCATTERED THUNDERSTORMS WILL PUSH ACROSS CENTRAL INDIANA
THROUGH 1100 PM. THE STORMS WILL MOVE QUICKLY TO THE
NORTHEAST AT ABOUT 45 MPH. SOME AREAS THAT MIGHT BE AFFECTED BY
THE STORMS INCLUDE BLOOMINGTON...INDIANAPOLIS...KOKOMO...LAFAYETTE...
BRAZIL...LINTON AND SPENCER. THESE STORMS WILL BE CAPABLE
OF STRONG WINDS TO 45 MPH...HEAVY RAINS AND HAIL. STAY ALERT
FOR RAPIDLY CHANGING WEATHER CONDITIONS THIS EVENING AND BE READY TO
TAKE ACTION IF WARNINGS ARE ISSUED.

PUMA

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 8:11 PM EDTSevere Thunderstorm WarningINDWarren34 min
Oct 18, 8:28 PM EDTSevere Thunderstorm WarningINDBoone, Hendricks, Montgomery, Putnam36 min
Oct 18, 8:30 PM EDTSevere Thunderstorm WarningINDFountain, Parke, Vermillion45 min
Oct 18, 8:56 PM EDTSevere Thunderstorm WarningINDClinton, Howard, Tipton49 min
Oct 18, 9:18 PM EDTTornado WarningINDTippecanoe42 min
Oct 18, 9:38 PM EDTTornado WarningINDBoone, Clinton36 min
Oct 18, 10:06 PM EDTTornado WarningINDHoward39 min
Oct 18, 10:16 PM EDTTornado WarningINDJackson, Lawrence30 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.